A new family of multivariate heavy-tailed distributions with variable marginal amounts of tailweights: Application to robust clustering

Florence Forbes 1 Darren Wraith 1
1 MISTIS - Modelling and Inference of Complex and Structured Stochastic Systems
Inria Grenoble - Rhône-Alpes, LJK - Laboratoire Jean Kuntzmann, INPG - Institut National Polytechnique de Grenoble
Abstract : We propose a family of multivariate heavy-tailed distributions that allow variable marginal amounts of tailweight. The originality comes from introducing multidimensional instead of univariate scale variables for the mixture of scaled Gaussian family of distributions. In contrast to most existing approaches, the derived distributions can account for a variety of shapes and have a simple tractable form with a closed-form probability density function whatever the dimension. We examine a number of properties of these distributions and illustrate them in the particular case of Pearson type VII and ttails. For these latter cases, we provide maximum likelihood estimation of the parameters and illustrate their modelling flexibility on simulated and real data clustering example.
Type de document :
Article dans une revue
Statistics and Computing, Springer Verlag (Germany), 2014, 24 (6), pp.971-984. <10.1007/s11222-013-9414-4>
Liste complète des métadonnées

https://hal.inria.fr/hal-00823451
Contributeur : Florence Forbes <>
Soumis le : mercredi 24 juillet 2013 - 10:48:01
Dernière modification le : lundi 15 septembre 2014 - 22:27:44
Document(s) archivé(s) le : vendredi 25 octobre 2013 - 04:10:13

Identifiants

Collections

Citation

Florence Forbes, Darren Wraith. A new family of multivariate heavy-tailed distributions with variable marginal amounts of tailweights: Application to robust clustering. Statistics and Computing, Springer Verlag (Germany), 2014, 24 (6), pp.971-984. <10.1007/s11222-013-9414-4>. <hal-00823451v2>

Partager

Métriques

Consultations de
la notice

441

Téléchargements du document

262